Kansas, 2008

Hail in Kansas, May 26 to 29, 2008

May 26 to 29, 2008 · NWS DDC · 4 events in 3 counties and zones

Isolated severe thunderstorms produced marginally severe hail in Trego and Scott counties.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DDC wrote it up.

Isolated severe thunderstorms produced marginally severe hail in Trego and Scott counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before the first event at May 26, 2:26 PM CST, 9 hours 4 minutes earlier.

Area forecast discussion, May 26, 2:26 PM CST, 9 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
326 PM CDT MON MAY 26 2008

.DISCUSSION...

DAYS 1-2...

ONE MORE ROUND OF SEVERE WEATHER TONIGHT WILL BE THE MAIN FORECAST
CONCERN FOR THE NEXT TWO DAYS.

SOUTHWESTERLY FLOW ALOFT HAS CONTINUED ACROSS THE WESTERN PLAINS
THIS MORNING, WITH A WEAK RIPPLE EVIDENT IN THE 500MB TEMP FIELD
AND WV LOOP COMING UP THROUGH WEST TX. A WARM PLUME AT 700MB
ACROSS THE SOUTHWESTERN PLAINS HAS KEPT THINGS NICELY CAPED SO
FAR. BEST 850MB MOISTURE WAS DOWN OVER OK AND TX AT 12Z, ALTHOUGH
THE SPC MESOANALYSIS HAS SOME 10-15 C DEWPOINTS OVER OUR EASTERN
COUNTIES FOR 19Z. THE SFC FRONT HAS MOVED MORE SLOWLY THAN
ANTICIPATED, HANGING AROUND THE TQK-GCK AREA THE LAST FEW HOURS. A
OUTFLOW BOUNDARY FROM LAST NIGHTS CONVECTION OVER EASTERN KANSAS
WAS LOCATED NEAR HYS-PTT DOWN INTO NORTHEAST OK. RICH DEWPOINT HAD
COME UP INTO OUR SOUTHEASTERN CWA, WITH VALUES IN THE 70S ALL THE
WAY UP TO GBD. THE DRYLINE HAS NOT BEEN WELL DEFINED SO FAR, BUT
SOME CONVECTION AS ALREADY STARTED ALONG THE MOIST AXIS IN THE
EASTERN TX PANHANDLE.

SHORT FUSE COMPOSITE HAS CALCULATED CAPE VALUES OF OVER 4500 J/KG
JUST SOUTH OF P28, ALTHOUGH THERE IS STILL SOME MIXING THAT NEEDS
TO BE DONE TO REMOVE THE CAP. FURTHER WEST, THE CAP IS WEAKER, BUT
CAPE VALUES ARE LESS, DEWPOINTS ARE NOT AS HIGH, AND SHEAR IS
MINIMAL. THINK THAT OUR BEST CHANCES FOR SEVERE WILL BE FURTHER
EAST, BUT CANT RULE OUT SOMETHING POPPING UP AND PUTTING OUT
QUARTER SIZED HAIL, SO WILL KEEP SEVERE MENTION IN THE WEST SOUTH
OF THE FRONT. BEST CHANCES FOR VERY LARGE HAIL WILL BE EAST OF A
ASHLAND TO DODGE CITY TO LACROSSE LINE WHERE THE BEST MOISTURE
WILL BE. NEAR THE OLD OUTFLOW BOUNDARY, AS WELL AS NEAR THE FRONT,
THERE COULD BE SOME TORNADOES POSSIBLE AS SHEAR IS MAXIMIZED
LOCALLY. BEST LOW LEVEL HELICITY VALUES ARE WELL BEHIND THE FRONT
AND OUTFLOW BOUNDARY IN EASTERN KS, WHERE AIR WILL ALSO BE FAIRLY
STABLE. HOWEVER, AROUND P28-PTT-GBD AND ABOUT ONE COUNTY ROW WEST
OF THERE, THERE COULD BE ENOUGH SHEAR TO GET THINGS ROTATING.
TORNADO WATCH IS IN EFFECT, AND WILL CONTINUE THE BEST
THUNDERSTORM CHANCES FOR THE EAST. STORMS WILL BECOME MORE
NUMEROUS THEN FORM AN MCS AND MOVE EASTWARD OUT OF THE AREA
TOWARDS MORNING.

BY TOMORROW, THE TROUGH OVER NV/UT TODAY WILL HAVE EJECTED A
SIGNIFICANT SHORTWAVE OUT INTO NEB AND SD. THIS SHOULD HELP PUSH
THE COLD FRONT THE REST OF THE WAY THROUGH THE CWA. COLD AIR
ADVECTION WILL BE VERY STRONG BEHIND THE FRONT, WITH 850MB TEMPS
GETTING DOWN AROUND 3 C IN OUR NORTH BY AFTERNOON. WITH THE FRONT
NOT MOVING THROUGH OUR SOUTHEASTERN COUNTIES UNTIL MID MORNING,
THERE COULD ACTUALLY BE AN NON-DIURNAL TEMPERATURE CURVE WITH
FALLING TEMPS IN THE AFTERNOON. LOCATIONS BEHIND THE FRONT WILL
STAY SOCKED IN WITH STRATUS AND TEMPERATURES WILL ONLY BE IN THE
UPPER 50S TO LOW 60S. WITH MODEL SOUNDINGS SHOWING A FAIRLY DECENT
SATURATED LAYER BELOW 800MB, WILL CONTINUE TO KEEP THE LOW POPS WE
HAVE GOING FOR DRIZZLE OR LIGHT RA.

RIDGING WILL START BUILDING INTO THE PLAINS STATES BY TUESDAY
NIGHT, WITH THE SFC HIGH OVER THE NORTHERN PLAINS AND UPPER MS
VALLEY. WINDS WILL STAY TO THE NORTH TO NORTHEAST WITH UPSLOPE.
STRATUS WILL CONTINUE TO STICK AROUND, WITH SOME DRIZZLE NOT OUT
OF THE QUESTION. THE HIGH WILL START TO MOVE EAST DURING THE DAY
ON WEDNESDAY, WITH WINDS SHIFTING BACK TO THE SOUTHEAST. STRATUS
SHOULD HANG AROUND OUR EASTERN COUNTIES FOR THE EARLY PART OF THE
DAY, NOT MIXING OUT UNTIL AFTERNOON. LOWERED HIGHS A BIT IN THAT
AREA, AND MAY HAVE TO GO EVEN LOWER IF IT LOOKS LIKE THE STRATUS
WILL NOT MIX OUT AT ALL. WESTERN COUNTIES SHOULD SEE SOME SUN AND
GET UP INTO THE 70S.

DAYS 3-7...

THE GFS AND ECMWF ARE IN GOOD AGREEMENT WITH THE LARGE SCALE
FEATURES THROUGH 168 HRS. OUR FIRST CHANCE OF STORMS WILL BE
ON THURSDAY ALONG THE DRYLINE(AHEAD OF THE NEXT SHORTWAVE TROUGH).
THIS TROUGH WILL PASS ACROSS THE NORTHERN AND CENTRAL PLAINS
ON FRIDAY, WITH THE FRONT DANGLING BACK INTO SOUTHERN KANSAS BY
AFTERNOON. A FEW STORMS COULD FIRE ALONG THIS FRONT BUT THE
BEST DYNAMICS WILL BE WELL NE.

AFTER THIS, THE EC/GFS ADVERTISE A FLAT RIDGE OVER THE PLAINS
AS OPPOSED TO A AMPLIFIED ONE. THIS WOULD ALLOW FOR RETURN FLOW
UP THE HIGH PLAINS AND FRONT RANGE. THIS IS A FAVORABLE PATTERN
FOR STORM CLUSTERS TO DEVELOP OFF THE PALMER DIVIDE AND RATON MESA
IN THE AFTERNOON AND THEN DRIFT INTO OUR WESTERN COUNTIES IN THE
EVENING. SO AT LEAST ISOLATED STORMS ARE POSSIBLE SAT-SUN.

THE ECMWF DEVELOPS A LARGE TROUGH IN THE WEST FOR DAYS 8-10.
THIS MEANS ABOVE CLIMO TEMPS, AND PERHAPS STORMS IF THE FRONT
IS FAR ENOUGH SOUTH. THE DETAILS ARE TOO UNCLEAR THIS FAR OUT.

TEMPS WILL BE ABOVE CLIMO STARTING SATURDAY AND CONTINUING
PERHAPS THROUGH JUNE 6.

.AVIATION...

THUNDERSTORMS ARE POSSIBLE AT ALL 3 TAF SITES THIS EVENING.
THESE COULD BE LOCALLY SEVERE. LOW CLOUDS WILL GRADUALLY MOVE
SOUTH TONIGHT BEHIND THE COLD FRONT. BUT THIS FRONT WILL BE
A VERY SLOW MOVER. CEILINGS WILL LIKELY DROP TO 1000FT BY
MORNING AND STAY THERE THROUGH THE END OF THE TAF PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  55  63  46  73 /  50  30  20   0
GCK  54  56  45  74 /  50  30  20   0
EHA  56  63  47  78 /  30  20  20   0
LBL  58  63  46  76 /  30  20  20   0
HYS  53  57  44  68 /  90  30  20   0
P28  66  77  49  71 /  90  30  20   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN26/24/24
Hazardous weather outlook, May 26, 11:17 AM CST, 12 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
1217 PM CDT MON MAY 26 2008

KSZ031-045-046-064-076>078-086-087-271730-
ELLIS-NESS-RUSH-HODGEMAN-HASKELL-GRAY-FORD-SEWARD-MEADE-
1217 PM CDT MON MAY 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP AFTER 3 PM. SOME OF THESE
MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE IN FAR WESTERN KANSAS THURSDAY
EVENING AND ACROSS ALL OF SOUTHWEST KANSAS BY FRIDAY EVENING. SOME
OF THESE ISOLATED STORMS MAY BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED AFTER 3 PM.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KSZ065-066-079>081-088>090-271730-
PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-CLARK-COMANCHE-BARBER-
1217 PM CDT MON MAY 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
KANSAS AND SOUTHWEST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS WILL DEVELOP AFTER 3 PM WITH VERY LARGE HAIL
AND POSSIBLY TORNADOES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS WILL BE NEEDED AFTER 3 PM.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KSZ030-043-044-061>063-074-075-084-085-271730-
TREGO-SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-MORTON-
STEVENS-
1217 PM CDT MON MAY 26 2008 /1117 AM MDT MON MAY 26 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
KANSAS AND WEST CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FEW THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING
BUT THESE ARE NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE THURSDAY AND FRIDAY EVENINGS.
SOME OF THESE COULD BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

In the hours before

Local storm report, May 26, 8:15 PM CST, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
915 PM CDT MON MAY 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     HAIL             FORD                    37.64N 99.75W
05/26/2008  E0.88 INCH       FORD               KS   PUBLIC

&&

UMSCHEID
Local storm report, May 26, 8:16 PM CST, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
916 PM CDT MON MAY 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     TSTM WND DMG     FORD                    37.64N 99.75W
05/26/2008                   FORD               KS   FIRE DEPT/RESCUE

            POWERLINES AND POWER POLES WERE DOWN AROUND FORD. REPORT
            RECEIVED THROUGH FORD COUNTY FIRE RADIO TRAFFIC.

&&

UMSCHEID
Local storm report, May 26, 8:18 PM CST, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
918 PM CDT MON MAY 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0906 PM     HAIL             3 E ELLIS               38.94N 99.50W
05/26/2008  E0.75 INCH       ELLIS              KS   EMERGENCY MNGR

&&

UMSCHEID
Local storm report, May 26, 8:56 PM CST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
956 PM CDT MON MAY 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     HAIL             4 N MULLINVILLE         37.65N 99.47W
05/26/2008  E1.75 INCH       KIOWA              KS   TRAINED SPOTTER

&&

UMSCHEID
Local storm report, May 26, 9:38 PM CST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DODGE CITY KS
1038 PM CDT MON MAY 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 PM     HAIL             11 WNW JETMORE          38.14N 100.08W
05/26/2008  E1.00 INCH       HODGEMAN           KS   TRAINED SPOTTER

            PEA TO QUARTER SIZED HAIL COVERED THE GROUND

0416 PM     HAIL             10 ESE JETMORE          38.03N 99.72W
05/26/2008  E1.75 INCH       HODGEMAN           KS   PUBLIC

0420 PM     HAIL             4 S HANSTON             38.06N 99.71W
05/26/2008  E2.75 INCH       HODGEMAN           KS   TRAINED SPOTTER

0425 PM     HAIL             6 S HANSTON             38.04N 99.71W
05/26/2008  E1.00 INCH       HODGEMAN           KS   PUBLIC

0427 PM     HAIL             14 E JETMORE            38.08N 99.64W
05/26/2008  E1.75 INCH       HODGEMAN           KS   PUBLIC

0434 PM     HAIL             8 SE GRAY               38.07N 99.53W
05/26/2008  E0.88 INCH       EDWARDS            KS   STORM CHASER

0440 PM     HAIL             26 N ELKHART            37.38N 101.89W
05/26/2008  E0.88 INCH       MORTON             KS   PUBLIC

0443 PM     HAIL             5 E HANSTON             38.12N 99.62W
05/26/2008  E1.00 INCH       HODGEMAN           KS   TRAINED SPOTTER

0445 PM     HAIL             8 ESE GRAY              38.11N 99.49W
05/26/2008  E1.75 INCH       PAWNEE             KS   STORM CHASER

0445 PM     HAIL             16 SW GREENSBURG        37.44N 99.50W
05/26/2008  E1.75 INCH       KIOWA              KS   TRAINED SPOTTER

0446 PM     HAIL             26 N ELKHART            37.38N 101.89W
05/26/2008  E1.75 INCH       MORTON             KS   PUBLIC

0450 PM     HAIL             3 NW DODGE CITY         37.79N 100.05W
05/26/2008  E0.88 INCH       FORD               KS   NWS EMPLOYEE

            THE HAIL WAS VERY ISOLATED FROM A NEWLY DEVELOPED STORM
            UPDRAFT

0510 PM     HAIL             MULLINVILLE             37.59N 99.47W
05/26/2008  E1.00 INCH       KIOWA              KS   TRAINED SPOTTER

0525 PM     HAIL             5 S GREENSBURG          37.53N 99.29W
05/26/2008  E2.75 INCH       KIOWA              KS   TRAINED SPOTTER

0537 PM     HAIL             8 WSW ULYSSES           37.53N 101.49W
05/26/2008  E1.00 INCH       GRANT              KS   PUBLIC

0540 PM     HAIL             9 SSE MEADE             37.16N 100.28W
05/26/2008  E1.00 INCH       MEADE              KS   PUBLIC

0600 PM     HAIL             11 SW MINNEOLA          37.33N 100.15W
05/26/2008  E1.75 INCH       MEADE              KS   EMERGENCY MNGR

0604 PM     TORNADO          4 S WELLSFORD           37.55N 99.02W
05/26/2008                   KIOWA              KS   STORM CHASER

            A STORM CHASER DESCRIBED A VERY BRIEF TORNADO WITH FULL
            CONDENSATION FUNNEL TO THE GROUND LASTING ONLY SEVERAL
            SECONDS.

0620 PM     HAIL             4 S MINNEOLA            37.38N 100.01W
05/26/2008  E2.00 INCH       CLARK              KS   TRAINED SPOTTER

0630 PM     HAIL             MINNEOLA                37.44N 100.01W
05/26/2008  M2.50 INCH       CLARK              KS   TRAINED SPOTTER

0700 PM     HAIL             17 SW DODGE CITY        37.58N 100.23W
05/26/2008  E1.00 INCH       GRAY               KS   TRAINED SPOTTER

0704 PM     HAIL             WRIGHT                  37.78N 99.89W
05/26/2008  E1.00 INCH       FORD               KS   TRAINED SPOTTER

0705 PM     TORNADO          2 S PRATT               37.62N 98.74W
05/26/2008                   PRATT              KS   EMERGENCY MNGR

            THE TORNADO WAS REPORTED BY A TRAINED SPOTTER TO BE 2

            MILES SOUTH OF PRATT. THE REPORT WAS RELAYED BY PRATT EOC

0710 PM     TORNADO          4 E PRATT               37.65N 98.66W
05/26/2008                   PRATT              KS   EMERGENCY MNGR

0806 PM     HAIL             7 S DODGE CITY          37.66N 100.01W
05/26/2008  E0.88 INCH       FORD               KS   PUBLIC

0811 PM     HAIL             8 S DODGE CITY          37.64N 100.01W
05/26/2008  E2.00 INCH       FORD               KS   PUBLIC

0815 PM     HAIL             5 S FT. DODGE           37.67N 99.93W
05/26/2008  E1.75 INCH       FORD               KS   FIRE DEPT/RESCUE

            GOLFBALL SIZE HAIL WAS REPORTED ACROSS COUNTY FIRE RADIO
            AT 117 AND SADDLE IN FORD COUNTY

0830 PM     HAIL             6 S FT. DODGE           37.65N 99.93W
05/26/2008  E2.75 INCH       FORD               KS   PUBLIC

0840 PM     HAIL             8 S ELLIS               38.82N 99.56W
05/26/2008  E0.88 INCH       ELLIS              KS   TRAINED SPOTTER

0850 PM     TSTM WND DMG     FORD                    37.64N 99.75W
05/26/2008                   FORD               KS   FIRE DEPT/RESCUE

            POWERLINES AND POWER POLES WERE DOWN AROUND FORD. REPORT
            RECEIVED THROUGH FORD COUNTY FIRE RADIO TRAFFIC.

0850 PM     HAIL             FORD                    37.64N 99.75W
05/26/2008  E0.88 INCH       FORD               KS   PUBLIC

0906 PM     HAIL             3 E ELLIS               38.94N 99.50W
05/26/2008  E0.75 INCH       ELLIS              KS   EMERGENCY MNGR

0935 PM     HAIL             4 N MULLINVILLE         37.65N 99.47W
05/26/2008  E1.75 INCH       KIOWA              KS   TRAINED SPOTTER

&&

18
Local storm report, May 26, 9:51 PM CST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1051 PM CDT MON MAY 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1047 PM     HAIL             JETMORE                 38.08N 99.89W
05/26/2008  E0.88 INCH       HODGEMAN           KS   TRAINED SPOTTER

1050 PM     HAIL             JETMORE                 38.08N 99.89W
05/26/2008  E0.88 INCH       HODGEMAN           KS   TRAINED SPOTTER

&&

MB

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 hail. Local standard time, as filed.

Hail, Ellis

When
May 26, 11:30 PM CST
Where
Ellis County, 2.82 mi S of Ellis
Measured
1 in hail
Reported by
Public
Coordinates
38.890, -99.560

Hail, Ellis

When
May 26, 11:30 PM CST
Where
Ellis County, 0.88 mi SW of Ellis
Measured
0.88 in hail
Reported by
Public
Coordinates
38.920, -99.560

Hail, Trego

When
May 29, 5:35 PM CST
Where
Trego County, 6.22 mi N of Collyer
Measured
0.88 in hail
Reported by
Public
Coordinates
39.120, -100.120

Hail, Scott

When
May 29, 9:40 PM CST
Where
Scott County, 3.45 mi N of Sandon
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.580, -100.780

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2008Every state in 2008This day in weather historyWarnings in Kansas, May 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 109699, 109700, 109709, 109708.